MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES

EDWARDS LIFESCIENCES EDWARDS PASCAL PRECISION; MITRAL VALVE REPAIR DEVICES
Model Number 20000ISA
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Type of Reportable Event Serious Injury
Event or Problem Description
Edwards received notification of a pascal in mitral position where the patient was brought back to the hospital for a repeat tte and the second lateral ace with an slda (single leaflet device attachment).The index procedure with pascal was completed successfully with an mr (mitral regurgitation) reduction from severe to moderate.Mr after the slda happened was back to severe.The hospital is proceeding with using mitraclip to re-intervene.Additional information received from the cs stated that anatomically, the leaflets were thickened and had bad tissue integrity.The patient previously had multiple bouts of infective endocarditis.The physicians believe that the cause of this was due to patient anatomy and was not device related.They believe that the tissue either tore or stretched due to the previous endocarditis infections.Post re-intervention with the mitraclip, the regurgitation was trace with a gradient of 4.The patient currently is stable post mitraclip re-intervention but has an ejection fraction of 10%.
 
Additional Manufacturer Narrative
The event is captured by edwards lifesciences under complaint #: (b)(4).The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated/corrected/added: b4, d4, g3, g6, h2, h4, h6 and h11.The complaint for implant dislodged from a single leaflet, single leaflet device attachment (slda) post procedure was confirmed empirically based on accounts by the edwards clinical specialist.Available information suggests that patient anatomy likely contributed to the event due to thickened leaflet, issues with tissue integrity, and previous complications with infective endocarditis potentially making leaflet capture difficult.The device history record review was completed, and this device passed all manufacturing and sterilization inspections.No nonconformances related to the complaint event were identified.Based on extensive complaint investigations, the root cause for slda events are most likely due to patient factors, procedural factors, imaging factors, or a combination of these factors and are not attributed to device malfunctions or manufacturing nonconformances.The pascal and pascal precision ifu and training materials provide adequate instructions on device implant, leaflet capture, and optimization prior to release.These events will continue to be monitored, and complaints trending and control limits are managed and assessed.

Brand Name
EDWARDS PASCAL PRECISION
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
cassandra cook
1 edwards way
irvine, CA 92614
5743778277
MDR Report Key20462059
Report Number2015691-2024-07869
Device Sequence Number8855825
Product Code NKM
UDI-Device Identifier00690103216943
UDI-Public(01)00690103216943(17)250103
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P220003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/03/2025
Device Model Number20000ISA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date10/16/2024
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale